Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 14, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Sep 13, 1995, 6:53 PM EDT for Sarasota County, Florida. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- Sep 13, 1995, 6:53 PM EDT (22:53 UTC)
- Expired
- Sep 13, 1995, 7:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Sarasota County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 132257 TORTBW FLC115-132330- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 653 PM EDT WED SEP 13 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 730 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL FLORIDA ...SARASOTA COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST AT 645 PM...A TORNADO WAS SIGHTED BY SHERRIFFS DEPUTIES JUST SOUTH OF THE NORTHPORT AREA. THE THUNDERSTORM RESPONSIBLE FOR THIS TORNADO WAS MOVING TO THE NORTHWEST AT 10 TO 15 MPH THROUGH THE NORTHPORT AREA. THIS STORM WILL BE AFFECTING THE VENICE AND ENGLEWOOD AREAS SHORTLY. OTHER THUNDERSTORMS ARE DEVELOPING ACROSS THE COUNTY AND WILL BE CAPABABLE OF PRODUCING DAMAGING WIND GUSTS...AND ALSO SHORT LIVED TORNADOES. IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT WEATHER REPORTS TO OUR OFFICE. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Sep 13, 3:25 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 13, 3:25 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 325 PM EDT WED SEP 13 1995 ETA/AVU MAINTAINS UPR LVL RDG OVR FL AND RAISES H5 TEMPS TO ARND -2 CELSIUS OVR THE FA AND DOWNWARD V VEL THROUGH THE PD. MODEL SOLNS MAINTAIN SFC BNDRY GENERALLY ACRS SRN/S CNTRL FL. PW VALUES TO RMN LOW ACRS THE CNTRL/NRN FA YET LIFTED INDEX VALUES TO RMN NEG OVR FA. HWR ANY CONVECTION WL LIKELY BE DRY EXCEPT FOR SRN FA DUE TO SUF MSTR AND SFC CONVERGENCE ALG QUASI-STNRY BNDRY. WL FCST ISOLD/WDLY SCT RW/TRW THERE. MODELS MOV COLD AIR INTO CNTRL/SRN PLAINS AND EWD INTO THE THE SOUTHEASTERN US LATER THIS WEEK. DO NOT FEEL SFC COLD FNT WL MOV INTO CNTRL/SRN FL PENINSULA GIVEN H2 SUB-TROPICAL RDG AXIS ACRS NRN GULF AND EWD ACRS NRN FL AND THE H5 WNDS WILL BE NEARLY PARALLEL TO FRONT AS IT APPROACHES FL. @1 LEVY CITRUS HERNANDO SUMTER @2 PASCO PINELLAS HILLSBOROUGH MANATEE SARASOTA @3 POLK HIGHLANDS HARDEE DESOTO @4 CHARLOTTE LEE TPA BB 72/92 72/92 72 11000
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.